Stomach Update

99. That is the number of pills I have taken in the past 11 days.

prev-pac-for-h-pylori
I have been taking eight pills per day along with one acidophilus pill and some other natural remedies.

So, how do I feel?

Honestly? I feel pretty awful most of the time.

Side effects that I’ve been feeling:

  • Nausea. Extreme nausea is more like it… most of the day I just want to throw up because I feel really, really sick.
  • Change in taste and abnormal taste. I gag at the thought of peanut butter–my favorite food–and I can constantly taste metal in my mouth. I would love to chew gum, but it makes me want to throw up.
  • Abdominal pain. I randomly get sharp pains in my stomach that leave me hunched over, crying.
  • Exhaustion. I usually wake up around 5AM but lately I get up at 7AM and take a nap halfway through the day. I haven’t even had the energy to walk Lola.

For some reason I thought that maybe I wouldn’t get any side effects from the medicine. I was really wrong. It should make sense that if I’m taking nine pills a day for two weeks that I’m going to feel different than normal.

I feel really bad for my family and Jimmy. I keep crying because my stomach hurts so bad or I feel super sick. The past two weekends, Jimmy and I have had to lay low and do pretty much nothing. He’s watched me lay on the couch, with no energy, crying and crying. He’s such a trooper about it though!

This picture is from the beach… drug-free.

I feel pretty bad complaining here on my blog, but I wanted to be really honest about how I feel and how the medicine is effecting me.

I have also had positive things come from this experience thus far:

  • I appreciate my body and all that it does for me
  • I have had to really, really lean on God 24/7
  • I truly appreciate all that my family does for me
  • Jimmy & I have become closer through all of this
  • I have so much compassion for anyone struggling with health problems

I have a countdown on my phone for when I get to be done with all of these drugs and nasty side effects!

So, that’s where I’m at right now.. just battling the side effects and hanging in there until it’s all over.

I go to my gastroenterologist on Thursday to have a consultation and schedule my endoscopy. I’m not excited for the procedure, but I trust my doctor and just want to feel better!


Bible verse of the day:

My son, pay attention to what I say;
turn your ear to my words.
Do not let them out of your sight,
keep them within your heart;
for they are life to those who find them
and health to one’s whole body. 

Proverbs 4:20-22

Edited to add: If you want to talk to me about my experience with H. Pylori and the medicine I took, please feel free to email me at allie(at)southboundenterprises(dot)com. Thanks!

Other posts about my h.pylori experience:
Health Problems
Stomach Update #2
Endoscopy Results
My Experience with H. Pylori

Advertisements

29 comments

  1. Gosh I am so sorry that you’re having to go through all this! Side effects are horrible! I hate taking medication too! But hopefully the bright side of all this will be that you will be free of the infection once the two weeks is up! Stay positive girl! 🙂

  2. You are almost there, girl! Just keep pushing through. I am sure it feels awful – but you need to get ride of that bacteria out!

    Your pains sound like they may be ulcer pains.. which is something I am familiar with. I went through the same hunched over.. crying.. all of it. I would even be hunched over trying to teach form my desk at work. I broke down crying many times at work and spent my nights in tears on the couch. You will get through this! You are a strong woman.. and it WILL get better!

  3. Oh lovely I am so sorry. I can’t imagine what you are going through. The amount of pills you have to take of course is taking a major toll on your body. I am glad you are finding family, friends and god as comfort right now. hang in there!

  4. So sorry to hear this! I notice you’d been laying low online but I didn’t know it was this bad, after all it is summer so I can understand people are busy and not on the computer as much. I hope the doctors figure out what’s wrong and I’m glad you don’t have that much longer on the drugs. You are such a trooper and Jimmy is a keeper for sitting with you on the weekends and being there for you when you can’t really get out and do much besides lay around! But, you’re totally right about an illness making you thankful for your body. When I was sick with anemia, I came to appreciate the body’s ability to heal as well as how much I’d taken being able to run, work out, etc for granted. Keep us posted on how things go…

  5. Oh Allie, my heart hurts for you today. I feel bad that I haven’t been by here in awhile, and then I read this. I hope that you get much better soon. I am concerned for the herbal stuff, just because I was researching silver last night – oddly- and hope that you aren’t getting too much.
    Praying God will heal you completely and quickly.

  6. 99?!?!? Holy cow! You’re really amazing for being able to maintain such a great attitude during this rough time– and being able to appreciate the blessings God has put in your life!
    I’m praying for you friend, and sending tons of hugs!! 🙂

  7. I’m so sorry to hear this! I know how you feel–stomach pain that lasts for a long, long time is horrible! I’m praying that the drugs do their thing and that you start feeling better soon. Take care of yourself! Rest up, read some good books, watch movies, etc. to distract yourself from the discomfort.

    Let me know if you need someone to talk to or anything! 😀

  8. Hey dear! I am so sorry to hear that you’re still not feeling good! But getting closer to God and Jimmy as well as your family is definitely a good thing in all of the bad! Hope you’re feeling better ASAP!

  9. Ohh, I know drugs are important things, but they are also some nasty, nasty stuff. Keep looking at the benefits, and keep that countdown going! Hoping for the best and fastest healing for you!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s